I need help. I was just diagnosed with Hashi and hypo last month and started to take Synthroid.
I also had Lymes disease for quite awhile and just got off a PICC line of IV antibiotic therapy for 28 days.
My problem is that my body has a hard time absorbing Vit D. It was down to 8.5 and now it's 34 which is 4 points over the bottom of the reference range. I've been taking 6,000IU daily and was told that in order to have the greatest benefit to ward off cancer and other diseases, the level should be at 70.
I also have high PTH. (parathyroidism). No doctor or specialist can figure it out! When my Vit.D goes up, so does my PTH. It's suppsed to be the opposite!
I'm very concerned about this because a high PTH robs the bones from calcium and causes osteoporosis. I already have osteoporosis and taking Boniva for it.
Does anyone have any idea if the Hashi may have anything to do with the parathyroids over acting?
Did you see the responses to your original posting on March 17?
I don't know if your 28 days of abx for Lyme was recent treatment or not, but one side of the Lyme controversy might say that isn't enough to do anything but make a small dent in a Lyme infection .
If I recall, you were seeing a rheumatologist. You were also looking for an LLMD to consult. There were suggestions in the answers to your earlier post on how to do that.
Lyme can mess with many things, including thyroid, but I don't know about parathyroid. My non-medically-trained suggestion is that you find an LLMD and get a second opinion about the causes and possible treatments for your situation.
Yeah, my brain works that way too. (Thanks, Lyme bugs!)
I do miss my ability to organize things and to remember stuff ... some days it's better than others, so I know it can come back! I wouldn't have remembered your post or my answer either, but I did a search on google about parathyroid in response to your recent inquiry, and one of the hits was ... our March postings!
Maybe I can outsource my memory to google ... hmmmm.
i am in a similar boat! i have hashimotos as well, and because of my low thyroid, my pituitary SHOULD be high, but it is always low too... because of this THREE doctors thought i had a tumor in my head, but when my MRI came back normal they stopped caring about what is wrong with my pituitary and it has never been explained!
i know that doesn't answer your question... wish it did! sorry:(
What a coincidence my name is also Lori, also suffered from chronic Lyme, and now hyperparathyroidism, Calcium 10.4, PTH 97, hypercalceimia, low vit. D (only 11), to top it off I have a cancerous looking nodule on my thyroid seen on ultrasound.
One thing I can tell you is this: Your vitamin D is low because your calcium is high....and that is your body's way of protecting itself from absorbing too much calcium (which can kill you or make your symptoms much worse).
I refused to go on D supplements because if will make all my other symptoms worse. You should not be taking drugs for osteoporosis...they will not help, and possibly do more harm than good. The LYME is NOT causing this!!!
Let me say this too.....I have been sick for 12 years....diagnosed with Lyme in 1998, western blot neg. In 2008 in desperation...I paid for the DNA test from IGENEX to test for LYME again....It came up indeterminate, so I went ahead and got me an LLMD I had to travel 9 hours to see....I am still sick after treatment
In 1998... they told me I was cured after two weeks of tetrocycline. By Jan 2000 my life had gone to crap....feeling tired and achy all the time....I told my gyn I felt like I had PMS 3 weeks out of the month....she did a hysterectomy....put me in surgical menopause at 34....ever since then, all my symptoms have been blamed on menoapause, fibromyalgia, chronic fatigue, depression, IBS, u freakin name it, if there isnt a test for it, thats the diagnosis I got every time with a bag full of new FREE SAMPLE drugs that screwed me up even worse every time.
NOW....fast forward to 2010. I am now diagnosed officailly with HPTH....there are few experts in this feild I have come to find out....and general doctors will screw you up even worse trying to raise your D and replace lost bone calcium.....wrong again....The ONLY fix is to have the parathyroid tumor removed.
I would not do any more pic line drugs for LYME...you will lose your gall bladder over it will all the antibiotics....
What I have learned is that all my LYME symptoms were actually caused by the parathyroid adenoma. I do not believe in any such thing anymore as fibromyalgia IBS and chronic fatigue....those are SYMPTOMS OF DISEASE and I dont care how many drugs, diets or exercise you throw at it, IT will NEVER GET BETTER UNTIL YOU FIND THE SOURCE! TRUST ME,,,,I TRIED IT ALL...I MEAN ALL. The drugs nearly killed me several times for the "depression" rite. Throw the drugs out and get a GOOD endocrinlongist is what I say.
DRUGS are EZ money for the doctors and I feel they have cashed in on my symptom treating long enough dammit.
Please note me back, lets talk....right now, I am currently wanting to go to the Parathyroid center in Tampa...go to parathyroid.com and check it out. Problem is...I dont have 2.000 for the trip and consultation fee....and I don't have insurance other than the VA....the veterans hospital wants to do a complete exploratory surgery on my neck...remove all my glands, including the thyroid....and put on "normal looking" parathyroid in my arm.....OMG...
What must we do to have these doctors just fix us without causing more damage....This will make me more than likely have low calcium...and no thyroid function......my symptoms will not get better I just know if I let them take everything out....it will be the same or worse....worse I fear.
I have been researching this HPTH for months.....seems like most of the doctors at the VA I have seen have never researched and are only going on OLD standard protocol.......like really OLD INFO>
I agree that all possible causes of illness should be explored when current treatment is not effective.
Given that Lyme is a bacterial infection spreading throughout the US and other parts of the world, and that hyperparathyroidism resulting from a tumor probably has other causes, I would venture a guess that Lyme is far more common than hyperparathyroidism.
Lyme is also known to have effects on the endocrine system, including thyroid function.
Therefore I would agree that anyone diagnosed with Lyme who is not improving should look further, at other infectious diseases (co-infections) carried by the same ticks as Lyme, and at other possible ailments such as you outline.
I would not however go so far as to say that a significant number of Lyme diagnoses are likely due to a parathyroid tumor.
Have a co-infection along with another positive Lymes test. Just found out about the co-infection. Have Candida and my PH is acidic. Going on special diet for Candida and a more alkaline one. Starting anti-fungal meds. Hopefully this will put my gut back in good shape and make my immune system higher. Then I go onto more IV Antibiotics. It's a plan from my new LLMD. All my other doctors don't know what they're talking about and know nothing about how to treat lymes. Shame on them for not learning and taking their patients seriously. Lymes is a real thing!
You need to see a surgeon who specializes in parathyroid surgery. Have him do a sestambi scan. Quit fooling around with the vitamins. You're treating symptoms and no causes. I'm 99% sure you have a tumor. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.